Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 31, NWS Des Moines, IA

August 28, 20156 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 28, 2015, 12:32 PM CDT for 6 counties in Iowa. It was in force for 6 hr. 30 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2015, 12:32 PM CDT (17:32 UTC)
Expired
Aug 28, 2015, 6:30 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Boone County, IA, Greene County, IA, Hamilton County, IA, Hardin County, IA, Story County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 58 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 12:45 PM CDTHEAVY RAIN 7.5Dayton, IARAIN GAUGE OVERFLOWED AT 7.5 INCHES. REPORT VIA SOCIAL MEDIA.
Aug 28, 12:50 PM CDTHEAVY RAIN 2.53 Ese Ellsworth, IA1.5 INCHES PAST 2 HOURS. VISIBILITY LESS THE 1/4 MILE DUE TO HEAVY RAIN.
Aug 28, 1:01 PM CDTHEAVY RAIN 6.54 Ene Lehigh, IAMEASURED FROM MIDNIGHT THROUGH NOON TODAY.
Aug 28, 1:18 PM CDTHEAVY RAIN 52 Nne Pilot Mound, IABOONE COUNTY EMERGENCY MANAGER REPORTS ISOLATED AMOUNTS OF 5.0 IN NORTHERN BOONE COUNTY SINCE MIDNIGHT. SOME COUNTY ROADS IN NORTHERN BOONE COUNTY HAVE WATER OVER ROADWAYS AT TIMES.
Aug 28, 1:41 PM CDTFLOODJewell, IAWEBSTER COUNTY SHERIFF REPORTED WATER OVER HWY 69 AT JEWELL.
Aug 28, 1:41 PM CDTFLOODKamrar, IAWEBSTER COUNTY SHERIFF REPORTED ROADS NEAR KAMRAR WITH WATER OVER ROADWAYS.
Aug 28, 1:53 PM CDTHEAVY RAIN 4.25Story City, IARAINFALL TOTAL SINCE THIS MORNING. REPORT VIA SOCIAL MEDIA.
Aug 28, 2:05 PM CDTHEAVY RAIN 4.5Boxholm, IAREPORT VIA SOCIAL MEDIA
Aug 28, 2:15 PM CDTHEAVY RAIN 5.06Jewell, IAREPORT VIA SOCIAL MEDIA
Aug 28, 2:26 PM CDTFLASH FLOOD4 Sse Stanhope, IAD65 WEST OF RANDALL HAS BEEN TOPPED WITH WATER FLOWING OVER IT IN A COUPLE OF SPOTS. WATER ALSO OVER SEVERAL OTHER COUNTY ROADS WEST OF RANDALL. REPORT VIA SOCIAL MEDIA.
Aug 28, 2:29 PM CDTHEAVY RAIN 91 N Dayton, IA9 INCHES STORM TOTAL PRECIPITATION. REPORT VIA SOCIAL MEDIA.
Aug 28, 2:29 PM CDTHEAVY RAIN 9Dayton, IA9 INCHES STORM TOTAL PRECIPITATION. REPORT VIA SOCIAL MEDIA.
Aug 28, 2:35 PM CDTHEAVY RAIN 5Ellsworth, IATOTAL SINCE 5AM. CITY OF AMES ALERT STATION.
Aug 28, 2:35 PM CDTHEAVY RAIN 5.5Story City, IASTORM TOTAL REPORTED BY STORY CITY FIRE DEPT.
Aug 28, 2:35 PM CDTHEAVY RAIN 5.66 Ne Fraser, IATOTAL SINCE 5AM. CITY OF AMES ALERT STATION.
Aug 28, 2:35 PM CDTHEAVY RAIN 6.2Stanhope, IATOTAL SINCE 5AM. CITY OF AMES ALERT STATION.
Aug 28, 2:44 PM CDTFLASH FLOODDayton, IAMAJOR FLASH FLOODING ONGOING THROUGHOUT THE TOWN OF DAYTON DUE TO THE SKILLET CREEK. FAIRGROUNDS, LOCAL GOLF COURSE, AND CAMPGROUND ALL INUNDATED WITH AT LEAST 5 FEET OF FLOWING WATER. REPORT VIA SOCIAL MEDIA.
Aug 28, 2:56 PM CDTHEAVY RAIN 8.5Dayton, IAUPDATED RAINFALL TOTAL FOR THE EVENT THUS FAR. REPORT VIA SOCIAL MEDIA.
Aug 28, 3:00 PM CDTFLASH FLOOD2 Wnw Dayton, IAFLOODWATERS DUE TO RUNOFF FROM FIELDS AND DITCHES COMPLETELY COVERING US 169. TIME ESTIMATED. REPORTED VIA SOCIAL MEDIA.
Aug 28, 3:15 PM CDTHEAVY RAIN 4.25Otho, IAEVENT TOTAL THUS FAR. REPORTED VIA SOCIAL MEDIA.
Aug 28, 3:20 PM CDTFLASH FLOOD4 Se Ellsworth, IAFLOODWATERS FROM LONG DICK CREEK ARE 6 INCHES DEEP...AND FLOWING...ON 340TH STREET 1/4 MILE WEST OF XIRCUS AVE.
Aug 28, 3:20 PM CDTHEAVY RAIN 6Jewell, IAEVENT TOTAL THUS FAR. REPORTED VIA SOCIAL MEDIA.
Aug 28, 3:20 PM CDTHEAVY RAIN 9.54 Ene Stanhope, IAEVENT TOTAL THUS FAR. REPORTED VIA SOCIAL MEDIA.
Aug 28, 3:30 PM CDTHEAVY RAIN 62 Wsw Stanhope, IAEVENT TOTAL THUS FAR. OVER 6 INCHES REPORTED...RAIN GAGE WAS FULL. REPORTED VIA SOCIAL MEDIA.
Aug 28, 3:30 PM CDTHEAVY RAIN 63 W Stanhope, IAEVENT TOTAL THUS FAR. OVER 6 INCHES REPORTED...RAIN GAGE WAS FULL. REPORTED VIA SOCIAL MEDIA.
Aug 28, 4:00 PM CDTHEAVY RAIN 4Paton, IATOTAL SO FAR TODAY.
Aug 28, 4:15 PM CDTHEAVY RAIN 2.5Hubbard, IA3 HOUR TOTAL.
Aug 28, 4:34 PM CDTFLASH FLOODBoxholm, IASTANDING WATER KNEE DEEP IN PARTS OF TOWN. 8 INCHES OF RAIN MEASURED.
Aug 28, 4:35 PM CDTFLASH FLOOD4 Nne Pilot Mound, IAJUNIPER AVE CLOSED IN THE 100 BLOCK. BOX CULVERT WASHED OUT DUE TO FLASH FLOODING.
Aug 28, 4:40 PM CDTHEAVY RAIN 4.13 Ne Paton, IAEVENT TOTAL THUS FAR. RAIN STILL FALLING. REPORTED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 114 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
482 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WGUS53 KDMX 281732
FFWDMX
IAC015-073-079-083-169-187-282330-
/O.NEW.KDMX.FF.W.0031.150828T1732Z-150828T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1232 PM CDT FRI AUG 28 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...
  NORTHERN STORY COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN HARDIN COUNTY IN CENTRAL IOWA...
  HAMILTON COUNTY IN CENTRAL IOWA...
  NORTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...
  NORTHERN BOONE COUNTY IN CENTRAL IOWA...

* UNTIL 630 PM CDT
    
* AT 1230 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A THUNDERSTORM 
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 
  FOUR TO FIVE INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
SOUTHERN AREAS OF THE WARNED AREA NEAR STANHOPE...JEWELL...STORY 
CITY...AND RANDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4213 9323 4204 9438 4246 9420 4247 9321

$$

COGIL
2 follow-up statements
111 
WGUS73 KDMX 281918
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
218 PM CDT FRI AUG 28 2015

IAC015-073-079-083-169-187-282330-
/O.CON.KDMX.FF.W.0031.000000T0000Z-150828T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER IA-STORY IA-HARDIN IA-HAMILTON IA-GREENE IA-BOONE IA-
218 PM CDT FRI AUG 28 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHEASTERN WEBSTER...NORTHERN STORY...SOUTHWESTERN HARDIN...
HAMILTON...NORTHEASTERN GREENE AND NORTHERN BOONE COUNTIES...

AT 212 PM CDT...LOCAL LAW ENFORCEMENT REPORTED HEAVY RAIN DUE TO A 
THUNDERSTORM OVER 4 TO 6 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING 
WILL CONTINUE. AT 147 PM...HAMILTON COUNTY SHERIFF REPORTED HIGHWAY 
75 FROM STRATFORD TO STANHOPE IS CLOSED DUE TO FLOODING. AT 120 
PM...BOONE COUNTY EMERGENCY MANAGER REPORTED SEVERAL COUNTY ROADS 
HAVE WATER OVER THEM IN THE NORTHEAST SECTION OF BOONE COUNTY. AT 
203 PM...SKILLET CREEK ON THE WEST SIDE OF DAYTON IS FLOODING ONTO 
HIGHWAY 75 AND TWO BRIDGES NEAR TOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4213 9323 4204 9438 4246 9420 4247 9321

$$

PODRAZIK
523 
WGUS73 KDMX 282103
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
403 PM CDT FRI AUG 28 2015

IAC015-073-079-083-169-187-282330-
/O.CON.KDMX.FF.W.0031.000000T0000Z-150828T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER IA-STORY IA-HARDIN IA-HAMILTON IA-GREENE IA-BOONE IA-
403 PM CDT FRI AUG 28 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHEASTERN WEBSTER...NORTHERN STORY...SOUTHWESTERN HARDIN...
HAMILTON...NORTHEASTERN GREENE AND NORTHERN BOONE COUNTIES...

AT 358 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING DUE TO 
HEAVY RAIN CONTINUES OVER THE WARNED AREA. AT 320 PM...A TRAINED 
SPOTTER REPORTED FLOOD WATERS FROM THE LONG DICK CREEK ARE 6 INCHES 
DEEP AND FLOWING OVER 340TH STREET ABOUT A QUARTER MILE WEST OF 
XIRCUS AVENUE. AT 244 PM...PUBLIC REPORTED MAJOR FLASH FLOODING 
ONGOING IN DAYTON DUE TO THE SKILLET CREEK AFFECTING THE 
FAIRGROUNDS...LOCAL GOLF COURSE AND CAMPGROUND. 

INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN   
SHORTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4213 9323 4204 9438 4246 9420 4247 9321

$$

PODRAZIK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 6:54 AM CDT, 5 hours 38 minutes earlier.

Area forecast discussion, Aug 28, 6:54 AM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
654 AM CDT FRI AUG 28 2015

.SHORT TERM /TODAY/...
ISSUED AT 330 AM CDT FRI AUG 28 2015

PRECIP TRENDS WILL BE THE STRAIGHT FORWARD FORECAST ISSUE TODAY WITH
SOME TEMP REBOUND CONCERNS AS WELL. UPPER LEVEL FLOW WILL CONTINUE
TO AMPLIFY TODAY WITH PASSAGE OF MID LEVEL WAVE THROUGH THE MO
VALLEY. BOTH KINEMATIC AND THERMODYNAMIC FORCING ARE STRONGLY NOTED
WITH SOME RIGHT ENTRANCE REGION SUPPORT FROM WI/MI SPEED MAX AND
DPVA AHEAD OF ERN NE SHORT WAVE MECHANICALLY. FAIRLY DECENT
BAROCLINIC ZONE IS ALSO NOTED ON 305K ISENT SURFACE WITH NAM
DEPICTING OVER 100 MB OF LIFT ACROSS IA BY 12Z WITH 40-50KTS OF
FLOW. THIS RESULTS IN VERY STRONG MOISTURE TRANSPORT AND ASSOCIATED
CONVERGENCE ZONES...WHICH MOVE SLOWLY ACROSS IA REACHING NERN
SECTIONS BY EARLY AFTERNOON.  ALTHOUGH THE FORCING IS STRONG WITH
PWATS AND WARM CLOUD DEPTHS SEASONALLY HIGH SUGGESTING HIGH RAINFALL
EFFICIENCY...THE LACK OF INSTABILITY WILL HOLD THINGS BACK SOMEWHAT
WITH CONVECTION ONLY EMBEDDED WITHIN LARGER STRATIFORM AREA.
RAINFALL AMOUNTS WILL STILL EXCEED AN INCH IN MANY LOCATIONS HOWEVER
WITH POSSIBLY OVER TWO INCHES IN THE CENTRAL AND ERN I80 TO HIGHWAY
20 ZONES.  AGREE WITH WPC QPF ASSESSMENT FAVORING THIS FARTHER SOUTH
MAX AXIS.  DO NOT FEEL RAINFALL RATES WILL BE SUFFICIENT TO JUSTIFY
ANY HEADLINES AT THIS POINT HOWEVER.

TEMP REBOUND WILL BE SOMEWHAT OF A MINOR CONCERN. SOUNDINGS SUGGEST
THERE MAY BE A LITTLE MIXING BOOST IN THE WARM SECTOR FOR S CENTRAL
AND SERN SECTIONS BY AFTERNOON BEHIND THE MAIN PRECIP SHIELD...WHICH
MAY ALSO REDEVELOP SOME SHOWERS OR ISOLD STORMS...BUT CLOUDS AND
PRECIP SHOULD OFFSET TOO MUCH OF A REBOUND SO STAYED CLOSER TO
WARMER MOS RATHER THAN WHAT SOME RAW TEMPS SUGGEST. ACROSS THE
NORTH...CLOUDS PRECIP AND AN UNFAVORABLE MORE ELY WIND SHOULD KEEP
ANY REBOUND TO A MINIMUM. HOWEVER SHEAR MOISTURE ADDITION FROM
PRECIP AND TRANSPORT SHOULD NUDGE THINGS UP SEVERAL DEGREES DURING
THE HEATING OF THE DAY.

.LONG TERM /TONIGHT THROUGH THURSDAY/...
ISSUED AT 330 AM CDT FRI AUG 28 2015

FOCUS IS MAINLY ON TEMPERATURES THROUGHOUT THE PERIOD...AND POPS
TONIGHT. SFC LOW ASSOCIATED WITH THE STRONG SHORTWAVE TROUGH
DROPPING THROUGH THE REGION TODAY INTO TONIGHT...WILL BE CENTERED
NEAR DES MOINES BY 00Z THIS EVENING. MUCH OF THE PRECIP EXPECTED TO
BE ON THE WARM SIDE OF THE LOW AND THUS AS THE SFC TROUGH AXIS
SHOVES EASTWARD THROUGH THE CWA TONIGHT...EXPECT PRECIP CHANCES TO
DIMINISH. HIGHER LOW LEVEL MOISTURE NOTED WITH THE MODELS SO DO
EXPECT AN AREA OF LINGERING LOW STRATUS ACROSS MUCH OF THE CWA INTO
EARLY SATURDAY WITH THE CLOUD DECK SLOWLY ERODING/PUSHING ESE
THROUGH THE DAY. WITH ALL THE RESIDUAL MOISTURE AROUND AFTER THE
RAIN...SOME CLEARING POSSIBLE ACROSS THE FAR WEST TONIGHT...AND
LIGHTER WINDS SETTING IN COULD SEE SOME FOG DEVELOPMENT. PREVIOUS
GRIDS HAD IT MENTIONED ACROSS THE WESTERN THIRD OF THE CWA...SO
STUCK WITH THAT AREAL COVERAGE BUT DID EXTEND THE MENTION INTO
SATURDAY MORNING. OTHERWISE LARGE UPPER RIDGE ACROSS THE CENTRAL US
TO AMPLIFY INTO BUILD EASTWARD INTO NEXT WEEK. THIS WILL BRING
WARMING AS THE THERMAL RIDGE BUILDS INTO THE AREA AND MAINLY DRY
CONDITIONS. MODELS TRY TO BRING A FEW IMPULSES MOVING THROUGH THE
RIDGE TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT...AND MAY SEE AN
ISOLATED SHOWER/THUNDERSTORM. BETTER CHANCES TO THE NORTH AND WEST.
THEREFORE DID KEEP MUCH OF THE PERIOD DRY WITH JUST SOME SLIGHT
CHANCE POPS ACROSS THE FAR NORTHWEST TUESDAY NIGHT.

H85 TEMPS COOLER TO BEGIN THE PERIOD IN THE TEENS CELSIUS WITH
LINGERING CLOUD COVER INTO SATURDAY ESPECIALLY ACROSS THE EAST.
THEREFORE KEPT TEMPS A BIT COOLER IN THE MID TO UPPER 70S. AS THE
WARMER AIRMASS BUILDS INTO THE REGION AND H85 TEMPS EXPECTED TO PUSH
INTO THE LOW TO MID 20S CELSIUS TOWARD MID/LATE WEEK HAVE HIGHS
WARMING INTO THE MID TO UPPER 80S AND LOWS IN THE 60S. DEWPOINTS
ALSO EXPECTED TO INCREASE BACK INTO THE MID TO UPPER 60S TOWARD NEXT
WEEK MAKING THINGS FEEL A BIT MORE HUMID.

&&

.AVIATION...28/12Z
ISSUED AT 654 AM CDT FRI AUG 28 2015

SHOWERS WILL AFFECT TAF SITES TO VARIED DEGREES THROUGH THE
MORNING WITH MOST DEGRADED CONDITIONS OVER NRN IA
/KFOD/KMCW/KALO/. THERE MAY BE A FEW PERIODS OF THUNDER...BUT ONLY
MENTION WILL BE NEAR KFOD FOR THE TIME BEING UNTIL TRENDS AND
CONFIDENCE BECOME MORE CLEAR. PRECIP POTENTIAL WILL BE MORE
SCATTERED BY AFTERNOON WITH MAIN CONCERN TURNING TO CIGS/VSBYS.
HAVE DROPPED NRN SITES TO IFR AS LOW LEVEL MOISTURE LINGERS AND
WINDS DECREASE. HAVE SIMILAR TRENDS SOUTH BUT HOLDING OFF UNTIL
LATE IN THE PERIOD. CONFIDENCE IN DETAILS THAT FAR OUT IS LOW
HOWEVER.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SMALL
LONG TERM...BEERENDS
AVIATION...SMALL
Hazardous weather outlook, Aug 28, 5:30 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
530 AM CDT FRI AUG 28 2015

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-291000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
530 AM CDT FRI AUG 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS EXPECTED TODAY INTO TONIGHT.
LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:52 PM CDTFlash Flood WarningDMXGrundy, Hardin6 hr
Aug 28, 3:01 PM CDTRiver Flood WarningDMXStory61 hr
Aug 28, 3:01 PM CDTRiver Flood WarningDMXPolk, Story64 hr
Aug 28, 3:15 PM CDTFlash Flood WarningDMXBlack Hawk6 hr
Aug 28, 6:31 PM CDTAreal Flood WarningDMXBoone, Greene, Hamilton, Hardin, Story, Webster24 hr

Nearby

Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.